Alert archive / Arizona / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood watch at Sep 20, 2015, 1:34 PM MST for 6 counties in Arizona. It took effect at Sep 21, 2015, 5:00 AM MST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2015, 1:34 PM MST (20:34 UTC)
- In effect from
- Sep 21, 2015, 5:00 AM MST
- Expired
- Sep 22, 2015, 12:57 AM MST
- In force
- 20 hr
- Issued by
- NWS Tucson, AZ
- Flood severity
- None
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 1716 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
808 WGUS65 KTWC 202034 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 134 PM MST SUN SEP 20 2015 ...ELEVATED RISK OF HEAVY RAIN MONDAY AND TUESDAY... AZZ501>507-509>511-513>515-211100- /O.NEW.KTWC.FF.A.0002.150921T1200Z-150923T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM... BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON... SUMMERHAVEN 134 PM MST SUN SEP 20 2015 ...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA... INCLUDING THE FOLLOWING BABOQUIVARI MOUNTAINS...CATALINA ... AND RINCON MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY...WESTERN PIMA COUNTY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON * A LOW PRESSURE SYSTEM NEAR THE SOUTHERN CALIFORNIA AND NORTHERN BAJA COAST WILL HELP PULL DEEP MOISTURE FROM A DISORGANIZED TROPICAL SYSTEM INTO SOUTHEAST ARIZONA TONIGHT INTO TUESDAY. RAINFALL WILL INCREASE NEAR INTERNATIONAL BORDER AREAS LATER TONIGHT INTO EARLY MONDAY MORNING...WITH COVERAGE AND CHANCES OF HEAVIER RAIN INCREASING FROM THE SOUTH DURING THE DAY MONDAY. BEST CHANCES FOR HEAVY RAIN FOR MOST OF THE AREA IS FROM LATE MONDAY AFTERNOON THROUGH TUESDAY MORNING. STORM TOTAL RAINFALL AMOUNTS AREA EXPECTED TO RANGE BETWEEN 1 AND 2 INCHES IN LOWER ELEVATIONS...WITH AMOUNTS IN EXCESS OF 3 INCHES POSSIBLE IN SOME MOUNTAIN LOCATIONS. * SEVERAL FEATURES ARE COMING TOGETHER TO ACT AS A TRIGGER FOR MORE ORGANIZED AND HEAVIER RAINFALL WITH THIS EVENT COMPARED TO LINDA EARLIER THIS MONTH. PLEASE KEEP THIS EXCESSIVE RAINFALL AND FLOOD POTENTIAL IN MIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
4 follow-up statements
742 WGUS65 KTWC 210940 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 240 AM MST MON SEP 21 2015 AZZ508-512-212300- /O.EXA.KTWC.FF.A.0002.150921T1200Z-150923T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- INCLUDING THE CITIES OF...WILLCOX...CHIRICAHUA NM 240 AM MST MON SEP 21 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST ARIZONA... INCLUDING THE FOLLOWING...CHIRICAHUA MOUNTAINS AND EASTERN COCHISE COUNTY BELOW 5000 FEET. * THROUGH TUESDAY AFTERNOON * DEEP MOISTURE WILL MOVE ACROSS SOUTHEAST ARIZONA INTO TUESDAY AHEAD OF A LOW PRESSURE SYSTEM WEST OF THE AREA. RAINFALL WILL BEGIN THIS MORNING THEN INCREASE IN INTENSITY LATER TODAY INTO THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE LATE TONIGHT INTO TUESDAY AFTERNOON. STORM TOTAL RAINFALL AMOUNTS ARE EXPECTED TO GENERALLY RANGE BETWEEN 1 AND 2 INCHES. * SEVERAL FEATURES ALOFT IN COMBINATION WITH AMPLE MOISTURE ARE EXPECTED TO PRODUCE HEAVIER RAINFALL AMOUNTS COMPARED TO THE RAINFALL THAT OCCURRED FROM MOISTURE ASSOCIATED WITH TROPICAL SYSTEM LINDA EARLIER THIS MONTH. PLEASE KEEP THIS EXCESSIVE RAINFALL AND FLOOD POTENTIAL THREAT IN MIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$ AZZ501>507-509>511-513>515-212300- /O.CON.KTWC.FF.A.0002.150921T1200Z-150923T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM... BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON... SUMMERHAVEN 240 AM MST MON SEP 21 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING BABOQUIVARI MOUNTAINS...CATALINA ...AND RINCON MOUNTAINS... DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS... GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY... SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY...WESTERN PIMA COUNTY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * THROUGH TUESDAY AFTERNOON * DEEP MOISTURE WILL MOVE ACROSS SOUTHEAST ARIZONA INTO TUESDAY AHEAD OF A LOW PRESSURE SYSTEM WEST OF THE AREA. RAINFALL WILL INCREASE ESPECIALLY FROM THE TUCSON METRO SOUTHWARD TO THE INTERNATIONAL BORDER THIS MORNING. THE COVERAGE AND INTENSITY OF RAINFALL WILL THEN SPREAD NORTHWARD LATER TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE LATE TONIGHT INTO TUESDAY. STORM TOTAL RAINFALL AMOUNTS ARE EXPECTED TO RANGE BETWEEN 1 AND 2 INCHES IN LOWER ELEVATIONS...WITH AMOUNTS IN EXCESS OF 3 INCHES POSSIBLE IN SOME MOUNTAIN LOCATIONS. * SEVERAL FEATURES ALOFT IN COMBINATION WITH AMPLE MOISTURE ARE EXPECTED TO PRODUCE HEAVIER RAINFALL AMOUNTS COMPARED TO THE RAINFALL THAT OCCURRED FROM MOISTURE ASSOCIATED WITH TROPICAL SYSTEM LINDA EARLIER THIS MONTH. PLEASE KEEP THIS EXCESSIVE RAINFALL AND FLOOD POTENTIAL THREAT IN MIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
583 WGUS65 KTWC 212156 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 256 PM MST MON SEP 21 2015 AZZ501-502-220400- /O.EXT.KTWC.FF.A.0002.000000T0000Z-150922T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS 256 PM MST MON SEP 21 2015 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING TOHONO O'ODHAM ...NATION AND WESTERN PIMA COUNTY. * UNTIL 9 PM MST THIS EVENING * INITIAL RAINFALL AMOUNTS FOR WESTERN PIMA COUNTY AND THE TOHONO O'ODHAM NATION HAVE BEEN MORE LIMITED THAN AREAS FURTHER EAST. AS THE REMNANT LOW FROM THE TROPICAL SYSTEM PASSES IMMEDIATELY EAST OF THE AREA THROUGH EASTERN PIMA COUNTY...THE THREAT FOR WIDESPREAD FLASH FLOODING WILL DIMINISH LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$ AZZ503>515-221000- /O.CON.KTWC.FF.A.0002.000000T0000Z-150923T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE... SIERRA VISTA...BENSON...WILLCOX...CLIFTON...SAFFORD... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 256 PM MST MON SEP 21 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING BABOQUIVARI MOUNTAINS...CATALINA ...AND RINCON MOUNTAINS... CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET... GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY... SOUTHEAST PINAL COUNTY...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * THROUGH TUESDAY AFTERNOON * RAINFALL AMOUNTS FROM 1 TO 2 INCHES HAVE BEEN EXPERIENCED IN MANY VALLEY LOCATIONS SO FAR TODAY...WITH 3 TO 4 INCHES IN SOME MOUNTAIN LOCATIONS. ADDITIONAL RAINFALL AMOUNTS UP TO 1/2 INCH IN VALLEYS ARE POSSIBLE WITH ISOLATED HIGHER AMOUNTS. UP TO 1 INCH ADDITIONAL RAINFALL POSSIBLE IN THE VICINITY OF MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$ MEYER
179 WGUS65 KTWC 220410 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 910 PM MST MON SEP 21 2015 AZZ501-502-220515- /O.EXP.KTWC.FF.A.0002.000000T0000Z-150922T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS 910 PM MST MON SEP 21 2015 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA HAS EXPIRED. THE FLASH FLOOD WATCH HAS EXPIRED AT 9 PM MST. THE SHOWERS PRODUCING HEAVY RAIN HAVE MOVED TO THE NORTHEAST. THEREFORE THE THREAT FOR SHOWERS PRODUCING FLASH FLOODS HAS DECREASED CONSIDERABLY FOR CENTRAL AND WESTERN PIMA COUNTY...INCLUDING THE TOHONO O'ODHAM NATION. $$ AZZ503>515-221215- /O.CON.KTWC.FF.A.0002.000000T0000Z-150923T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE... SIERRA VISTA...BENSON...WILLCOX...CLIFTON...SAFFORD... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 910 PM MST MON SEP 21 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING BABOQUIVARI MOUNTAINS...CATALINA ...AND RINCON MOUNTAINS... CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET... GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY... SOUTHEAST PINAL COUNTY...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * THROUGH TUESDAY AFTERNOON * RAINFALL AMOUNTS FROM 1 TO 2 INCHES HAVE BEEN EXPERIENCED IN MANY VALLEY LOCATIONS SO FAR TODAY...WITH 3 TO 4 INCHES IN SOME MOUNTAIN LOCATIONS. ADDITIONAL RAINFALL AMOUNTS UP TO 1/2 INCH ARE POSSIBLE OVERNIGHT WITH ISOLATED HIGHER AMOUNTS... ESPECIALLY OVER THE MOUNTAINS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ON TUESDAY...THEREFORE THE FLASH FLOOD WATCH WILL CONTINUE THROUGH TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
748 WGUS65 KTWC 220757 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 1257 AM MST TUE SEP 22 2015 AZZ503>515-220900- /O.CAN.KTWC.FF.A.0002.000000T0000Z-150923T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 1257 AM MST TUE SEP 22 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA HAS BEEN CANCELLED. ALTHOUGH ADDITIONAL SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY...THE POTENTIAL FOR WIDESPREAD FLOODING IS MINIMAL. THUS...THE FLASH FLOOD WATCH IS CANCELLED. $$ FRANCIS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Sep 20, 9:25 AM MST, 4 hours 9 minutes earlier.
Area forecast discussion, Sep 20, 9:25 AM MST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 925 AM MST SUN SEP 20 2015 .SYNOPSIS...VERY LIMITED THUNDERSTORM ACTIVITY TODAY. THAT WILL CHANGE A GREAT DEAL BY MONDAY AND TUESDAY AS DEEP TROPICAL MOISTURE COMBINES WITH A PACIFIC LOW TO BRING NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS TO THE AREA. THE POTENTIAL IS INCREASING FOR HEAVY RAINFALL MONDAY AFTERNOON THROUGH TUESDAY WITH SOME FLOODING CONCERNS POSSIBLE...ESPECIALLY FROM TUCSON WESTWARD. THEN DRY CONDITIONS WILL RETURN DURING THE LATTER PART OF THE WEEK. && .DISCUSSION...TROPICAL SYSTEMS...EVEN LOOSELY DEFINED ONES LIKE THE CURRENT FEATURE ABOUT 175 MILES WEST OF THE SOUTHERN TIP OF BAJA...TYPICALLY FOCUS ELEVATED PRECIPITABLE WATER AMOUNTS IN EXCESS OF 2 INCHES NEAR THE CORE AND EASTERN FLANK OF THE SYSTEM. CURRENTLY CIRA LAYERED PRECIPITABLE WATER TOTALS ARE SHOWING A VERY LARGE AREA FROM THE CENTRAL GULF OF CALIFORNIA TO THE SOUTHERN GULF...AS WELL AS THE PACIFIC SIDE OF THE BAJA PENINSULA OF VALUES NEAR OR ABOVE 3 INCHES. I'M NOT SURE IF I'VE SEEN SUCH A LARGE AREA NEAR OR IN EXCESS OF 3 INCHES BEFORE. THE BOTTOM LINE THOUGH...IS THAT THIS IS DIFFERENT THAN LINDA EARLIER THIS MONTH IN EVEN MORE IMPORTANT WAYS. WE HAVE A STRONGER LOW LEVEL FLOW DEVELOPING ON THE ELONGATED EASTERN FLANK OF THE POORLY DEFINED CENTER. IN ADDITION...WE WILL HAVE INTERACTION WITH A FAIRLY DECENT LOW CURRENTLY OFF THE SOUTHERN CALIFORNIA AND NORTHERN BAJA COAST THAT WILL PROVIDE ADDITIONAL DYNAMICS AND A FAVORABLE UPPER LEVEL DIFFLUENT FIELD. SO WE HAVE WHAT MAY END UP BEING RECORD AMOUNTS OF MOISTURE...AND WE HAVE MULTIPLE TRIGGERS TO TAKE ADVANTAGE OF IT. THE FORECAST MOISTURE CONVERGENCE FIELDS ARE...TO SAY THE LEAST...VERY IMPRESSIVE ACROSS SOUTHERN ARIZONA MONDAY AFTERNOON AND MONDAY NIGHT. IT WILL BE A VERY EFFICIENT PRECIP PROCESS THAT WILL NOT REQUIRE AS MUCH INSTABILITY ANYWAY. CONSERVATIVE INITIAL STORM TOTAL QPF VALUES FOR MONDAY INTO TUESDAY RANGE FROM ABOUT 3/4 TO 1 INCH IN EASTERN AREAS...TO 2.5 TO 3 INCHES IN WESTERN PIMA COUNTY. WE WILL BE COORDINATING A LIKELY FLASH FLOOD WATCH WITH SURROUNDING OFFICES LATER THIS MORNING FOR THE VERY ELEVATED RISK OF EXCESSIVE RAINFALL MONDAY AFTERNOON INTO LATE TUESDAY. && .AVIATION...VALID THRU 21/18Z. ISOLATED -TSRA/-SHRA WILL OCCUR MAINLY SOUTH OF KTUS AND ACROSS THE WHITE MOUNTAINS NE OF KSAD THIS AFTERNOON AND EVENING. SCATTERED -TSRA/-SHRA WILL THEN PREVAIL MAINLY FROM KTUS VICINITY WESTWARD LATE TONIGHT INTO MONDAY MORNING. MVFR CONDITIONS AND WIND GUSTS OF 30-40 KTS WILL OCCUR WITH THE STRONGER THUNDERSTORMS. OTHERWISE... CLEAR SKIES OR MOSTLY CLEAR SKIES THIS MORNING...THEN CLOUD DECKS WILL GENERALLY RANGE FROM 8- 12K FT AGL THIS AFTERNOON INTO MONDAY MORNING. SURFACE WIND WILL BE MAINLY ELY/SELY 5-15 KTS THROUGH THE PERIOD. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED THUNDERSTORMS WILL OCCUR MAINLY SOUTH OF TUCSON TODAY. INCREASING MOISTURE WILL THEN PRODUCE SHOWERS WITH EMBEDDED THUNDERSTORMS MONDAY INTO TUESDAY. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY FOLLOWED BY DRY CONDITIONS ACROSS MUCH OF THE AREA THURSDAY INTO SATURDAY. && .PREV DISCUSSION...THE BULK OF THE HEAVY RAINFALL SHOULD DECREASE RAPIDLY TUE NIGHT AS THE AFOREMENTIONED WEAK UPPER LOW FILLS AND LIFTS NEWD ACROSS THE AREA. RAIN CHANCES WILL CONTINUE TO DECREASE WED AS INCREASINGLY WLY FLOW ALOFT SHUNTS DEEPER MOISTURE EWD INTO THE SRN ROCKIES. HOWEVER...PROGGED MOISTURE APPEARS TO REMAIN SUFFICIENT TO JUSTIFY A CHANCE OF SHOWERS/TSTMS ACROSS THE HIGHER TERRAIN EAST OF TUCSON...AND A SLIGHT CHANCE OF SHOWERS/TSTMS FURTHER WWD INTO WRN PIMA COUNTY. THEREAFTER...HAVE OPTED FOR PRECIP- FREE CONDITIONS ACROSS MUCH OF THE AREA THUR-SAT. HIGH TEMPS TODAY WILL GENERALLY BE NEAR SEASONAL NORMALS OR JUST A FEW DEGS BELOW NORMAL DEPENDING UPON LOCATION. HIGH TEMPS MON-TUE ARE THEN FORECAST TO AVERAGE ABOUT 5-10 DEGS F BELOW NORMAL. A WARMING TREND WILL BEGIN WED FOLLOWED BY DAYTIME TEMPS TRENDING A FEW DEGS ABOVE NORMAL THUR-SAT. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/RASMUSSEN
Nearby
Flash Flood Watches in Arizona, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.